Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 14, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 29, 2009, 2:22 PM CDT for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Mar 30, 2009, 9:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 2:22 PM CDT (19:22 UTC)
- In effect from
- Mar 30, 2009, 9:00 AM CDT
- Expired
- Mar 31, 2009, 1:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 291922 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 122 PM MDT SUN MAR 29 2009 ...STRONG WINDS ACROSS PORTIONS OF THE REGION MONDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS NEBRASKA DURING THE DAY ON MONDAY RESULTING IN A TIGHTENING OF THE SURFACE PRESSURE GRADIENT OVER PORTIONS OF EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. WINDS WILL QUICKLY INCREASE MONDAY MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS AS 50 MPH. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300500- /O.NEW.KGLD.WI.Y.0014.090330T1400Z-090331T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 122 PM MDT SUN MAR 29 2009 /222 PM CDT SUN MAR 29 2009/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL IMPACT AREAS GENERALLY ALONG AND WEST OF HIGHWAY 83 FROM MONDAY MORNING THROUGH LATE MONDAY EVENING. WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA AFTER SUNSET MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
5 follow-up statements
000 WWUS73 KGLD 300301 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MDT SUN MAR 29 2009 ...STRONG WINDS ACROSS PORTIONS OF THE REGION MONDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS NEBRASKA DURING THE DAY MONDAY RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER PORTIONS OF EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. WINDS WILL QUICKLY INCREASE MONDAY MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301200- /O.CON.KGLD.WI.Y.0014.090330T1400Z-090331T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 900 PM MDT SUN MAR 29 2009 /1000 PM CDT SUN MAR 29 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL IMPACT AREAS GENERALLY ALONG AND WEST OF HIGHWAY 83 FROM MONDAY MORNING THROUGH LATE MONDAY EVENING. WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA AFTER SUNSET MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 07
000 WWUS73 KGLD 301147 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 547 AM MDT MON MAR 30 2009 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-302000- /O.CON.KGLD.WI.Y.0014.090330T1400Z-090331T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 547 AM MDT MON MAR 30 2009 /647 AM CDT MON MAR 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL IMPACT AREAS GENERALLY ALONG AND WEST OF HIGHWAY 83 TODAY. WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 302005 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT MON MAR 30 2009 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-310300- /O.CON.KGLD.WI.Y.0014.000000T0000Z-090331T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 205 PM MDT MON MAR 30 2009 /305 PM CDT MON MAR 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL IMPACT AREAS GENERALLY ALONG AND WEST OF HIGHWAY 83 TODAY. WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 310208 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 808 PM MDT MON MAR 30 2009 COZ092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-310315- /O.CAN.KGLD.WI.Y.0014.000000T0000Z-090331T0300Z/ CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN- GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI... BENKELMAN...TRENTON 808 PM MDT MON MAR 30 2009 /908 PM CDT MON MAR 30 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. HOWEVER...NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE THE REST OF TONIGHT. $$ COZ090-091-310600- /O.EXT.KGLD.WI.Y.0014.000000T0000Z-090331T0600Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 808 PM MDT MON MAR 30 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH MIDNIGHT ACROSS NORTHEAST COLORADO. WIND GUSTS AT YUMA...KIRK...AND BURLINGTON WILL FREQUENTLY APPROACH 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. && $$ MENTZER
000 WWUS73 KGLD 310552 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1152 PM MDT MON MAR 30 2009 COZ090-091-310700- /O.EXP.KGLD.WI.Y.0014.000000T0000Z-090331T0600Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 1152 PM MDT MON MAR 30 2009 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY LEVEL SO WILL ALLOW THE WIND ADVISORY TO EXPIRE. NORTHWEST WIND WILL CONTINUE OVERNIGHT AT 20 TO 30 MPH WITH A FEW HIGHER GUSTS TO AROUND 35 MPH. $$ FS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:50 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 29, 12:50 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1150 AM MDT SUN MAR 29 2009 .DISCUSSION... 209 AM MDT SUN MAR 29 2009 500MB HEIGHT FALLS WILL BEGIN TODAY AS NEXT SYSTEM DIGS INTO THE NORTHERN ROCKIES. BY 00Z TONIGHT A CLOSED LOW IS FORECAST TO BE ALONG THE WYOMING/MONTANA STATE LINE WITH A TROUGH AXIS TRAILING SOUTHWARD OVER THE ROCKIES. AT THE SURFACE...LOW PRESSURE WILL BE DEVELOPING ALONG THE HIGH PLAINS WITH A COLD FRONT OVER EASTERN COLORADO. SURFACE WINDS TODAY WILL BE OUT OF THE SOUTHWEST TO SOUTH...COMING OFF DEEP SNOW COVER IN THE DDC CWA. MADE SOME CONCESSION TO THAT FACT BY LOWERING HIGH TEMPS ALONG THE CWA BORDER...BUT REALLY NOT ANTICIPATING MUCH OF AN IMPACT. FOLLOWED THE PATTERN ESTABLISHED YESTERDAY WITH COOLER TEMPERATURES IN WESTERN AREAS DUE TO LINGERING SNOW COVER. COLD FRONT WILL MOVE THROUGH THE CWA TONIGHT AND SHOULD CLEAR THE AREA IN THE 09Z-12Z TIME FRAME. GIVEN DEEP WESTERLY FLOW BEHIND THE FRONT...REMOVED MENTION OF FREEZING DRIZZLE THOUGH NAM WOULD STILL SUPPORT IT. HOWEVER...NAM MOISTURE PROFILE DOES NOT LOOK RIGHT GIVEN WESTERLY FLOW AND PREFERRED THE DRY AND COLD GFS MOISTURE/THERMAL PROFILES. ON MONDAY...UPPER LOW WILL SLOWLY MOVE ACROSS THE NORTHERN PLAINS. THIS TRACK USUALLY DOES NOT FAVOR PRECIPITATION TO THE SOUTH. HOWEVER...NAM AND GFS DO SHOW A VORT LOBE ROTATING AROUND THE UPPER LOW OUT OF THE CENTRAL ROCKIES. CONDENSATION PRESSURE DEFICITS AND QVECTORS FAVOR SOUTHWEST KANSAS FOR ANY PRECIPITATION WITH THIS FEATURE...POSSIBLY CLIPPING OUR SOUTHERN ZONES MONDAY AFTERNOON. DOES NOT LOOK LIKE MORE THAN A FEW HUNDREDTHS IF ANYTHING AT ALL...BUT SLIPPED IN SOME SLIGHT CHANCE POPS. BIGGER PROBLEM ON MONDAY WILL BE WIND. AREA WILL BE UNDER 100-110KT JET CORE. RUC13 DATA SUPPORTS SOLID WIND ADVISORY ACROSS THE ENTIRE AREA BY 18Z MONDAY. MIXING HEIGHTS TAP INTO 40-45KTS AT PEAK HEATING...SO AT THIS POINT APPEARS WILL STAY BELOW WARNING CRITERIA BUT WILL HAVE TO BE MONITORED WITH THOSE STRONG WINDS ALOFT POTENTIALLY MIXING DOWN. BY MONDAY NIGHT THE HIGH PLAINS WILL BE UNDER SUBSIDENT NORTHWEST FLOW. WINDS SHOULD DIMINISH AROUND 02Z AS BOUNDARY LAYER DECOUPLES. NORTHWEST FLOW CONTINUES ON TUESDAY AND ATTENTION ONCE AGAIN TURNS TO WIND POTENTIAL. COMPARING 0-1KM WINDS MONDAY TO TUESDAY DONT SEE A LOT OF DIFFERENCE...PERHAPS SLIGHTLY LOWER. MIXING HEIGHTS ALSO ABOUT THE SAME...HOWEVER MUCH WEAKER JET CORE ALOFT. MAY EVENTUALLY REQUIRE AN ADVISORY BUT PROBABLY NOT A WARNING SCENARIO FOR TUESDAY. TEMPERATURES WILL BE BELOW NORMAL ON BACKSIDE OF THE UPPER SYSTEM. NO CHANGES BEYOND TUESDAY. 24 && .AVIATION... 1145 AM MDT SUN MAR 29 2009 FOR THE 18Z TAF...BREEZY SOUTHERLY WINDS THROUGH THIS AFTERNOON WILL BE THE PRIMARY AVIATION CONCERN IN THE NEAR TERM. WILL SEE CONTINUATION OF MID/UPPER LEVEL CLOUDS THROUGH MUCH OF THE TAF PERIOD. STILL SEE SOME INDICATION FROM THE NAM/RUC OF LOW STRATUS AT KMCK AFTER 09Z RESULTING IN POTENTIAL IFR CIGS BUT LITTLE SUPPORT FROM THE GFS SO OPTED TO BACK OFF JUST A BIT GOING WITH SCT RATHER THAN BKN CLOUDS. WINDS WILL QUICKLY PICK BACK UP AFTER 15Z MONDAY WITH SOME GUSTS IN EXCESS OF 40KTS POSSIBLE THROUGH THE END OF THE EFFECTIVE TAF PERIOD. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Mar 29, 4:29 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 329 AM MDT SUN MAR 29 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 329 AM MDT SUN MAR 29 2009 /429 AM CDT SUN MAR 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS ARE EXPECTED ON MONDAY AND TUESDAY IN THE WAKE OF A COLD FRONT. THE WINDIEST DAY WILL BE MONDAY...WHEN NORTHWEST WINDS WILL GUST UP TO 50 MPH IN MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.